Join Date: Jul 2012
Location: Pittsburgh, PA
Bikes: 2012 Trek DS 8.5 all weather hybrid, 2008 LeMond Poprad cyclocross, 1992 Cannondale R500 roadbike
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Originally Posted by mdavis121212
I just weened myself off Cymbalta. I was on it for 5 years. During this time I did some bike racing and I discovered that my heart rate Max was abnormally high for a person my age (58). Not only that but if I maintained over 91% of that max for over a few minutes I would feel nausious. Like I'm going to throw up now kind of sick feeling.
Since I've gotten off Cymbalta my heart rate came down to a normal level. And I can go as hard as I want, for as long as I want and I never feel sick. Ever.
So if your taking Cymbalta it does affect your performance.
Bad Bad stuff.
I sat through a drug rep presentation on that drug a few years back (it came with a free meal!). He pitched by saying it worked faster than most anti-depressants because it had a stimulant added into it -- in addition to the normal anti-depression SSRI.
"Cymbalta (duloxetine) is an antidepressant in a group of drugs called selective serotonin and norepinephrine reuptake inhibitors (SSNRIs).
Norepinephrine and epinephrine are the brain equivalents of adrenaline.
So, while I have not heard of a racing heart as a side-effect, I would not find it surprising. (But nausea IS a common side effect).
But two things:
1) EVERY drug has "side effects". You take them when the good effects outweigh the bad side effects.
2) If you are still having difficulties with depression, talk with your physician about switching to a more normal anti-depressant without the stimulant properties. (Cymbalta is unusual in that it is both an SSRI and and SSNRI. The regular anti-depressants have side effects as well -- but hopefully you will find them easier to live with.